Alert archive / Texas / Special Weather Statements in 2025
Special Weather Statement, NWS Lubbock, TX
NWS Lubbock, TX issued this special weather statement at Jul 24, 2025, 10:10 PM CDT for Childress County, Hall County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2025, 10:10 PM CDT (03:10 UTC)
- Expired
- Jul 24, 2025, 10:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Lubbock, TX
- Hail
- 0.88 in
- Wind
- 50
Counties Childress County, TX, Hall County, TX
The radar
The Altus AFB radar (KFDR), 111 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1691 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852
WWUS84 KLUB 250310
SPSLUB
Special Weather Statement
National Weather Service Lubbock TX
1010 PM CDT Thu Jul 24 2025
TXZ025-026-031-032-250345-
Childress TX-Motley TX-Hall TX-Cottle TX-
1010 PM CDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT CHILDRESS...NORTHEASTERN
MOTLEY...NORTHERN COTTLE AND SOUTHEASTERN HALL COUNTIES THROUGH 1045
PM CDT...
At 1010 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cee Vee, or 18 miles northwest of Paducah, moving northeast at 25
mph. Additional strong storms were locate near Estelline and north
of Childress.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Childress, Northfield, Cee Vee, Tell, Kirkland, and Estelline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3423 10000 3424 10001 3424 10004 3422 10005
3411 10051 3451 10072 3464 10034 3471 10000
TIME...MOT...LOC 0310Z 245DEG 20KT 3423 10048
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
26What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Jul 24, 6:19 PM CDT, 3 hours 51 minutes earlier. Its key messages:
- Updated at 616 PM CDT Thu Jul 24 2025
- Scattered to numerous thunderstorms are expected across the region through late tonight, with a few instances of strong wind gusts, large hail, and localized flooding possible.
- A few additional storms are possible on Friday, but storms should be more sparse in coverage compared to today.
- Generally hot and dry conditions this weekend into early next week.
Area forecast discussion, Jul 24, 6:19 PM CDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 619 PM CDT Thu Jul 24 2025 ...New AVIATION... .KEY MESSAGES... Updated at 616 PM CDT Thu Jul 24 2025 - Scattered to numerous thunderstorms are expected across the region through late tonight, with a few instances of strong wind gusts, large hail, and localized flooding possible. - A few additional storms are possible on Friday, but storms should be more sparse in coverage compared to today. - Generally hot and dry conditions this weekend into early next week. && .SHORT TERM... (This evening through Friday) Issued at 1244 PM CDT Thu Jul 24 2025 An impressive mid/upper level monsoonal moisture plume remains in place over NM and West TX early this afternoon within south- southwesterly flow aloft on the western edge of broad upper ridging centered over the SE CONUS. At the surface, a diffuse trough and associated wind shift is evident at 17z stretching from the SW South Plains into the SE TX Panhandle, with weak northerly surface flow to the north of this boundary and stronger southwesterly flow present elsewhere. This feature is likely to serve as an initial focus for thunderstorm development this afternoon as capping erodes and convective temperatures are reached. Given the rich low level moisture present south and east of the surface trough (surface dew points in the upper 60s at 17z to the east of I-27), we expect storms to be a bit more widespread this afternoon compared to yesterday. Potential does exist for heavy rain and localized flooding given slow storm motion and PWATs near 1.5", and a few wind gusts up to 65 mph will also be possible as cores collapse given DCAPE values up to 1500 J/kg. Large scale forcing will remain generally weak through the rest of the daytime hours which will limit the potential for upscale growth of this initial pulse-type convection, with PoPs limited to the 30-40 percent range as a result through sunset. This evening, a compact midlevel shortwave trough is progged to move into the TX Panhandle from NE NM, which will provide an increase in forcing for ascent combined with ongoing outflow collisions from earlier convection. As a result, there is potential for showers and thunderstorms to become more widespread after sunset, especially across the far southern TX Panhandle and adjacent portions of the South Plains and Rolling Plains. MUCAPEs are progged to remain near or above 2000 J/kg well after dark, resulting in a continued potential for heavy rain and strong wind gusts. This potential is maximized over northern portions of the forecast area, but given the uncertainty and the moist environment, will keep mentionable PoPs in place over the most of the area through the overnight hours, with a majority of guidance pointing to showers and storms ending before sunrise. Temperatures are expected to be a bit above normal on Friday with highs in the mid 90s to near 100, but uncertainty is relatively high regarding precipitation potential during the day. A majority of models indicate rich surface moisture remaining in place, though the monsoonal moisture plume will thin substantially and large scale subsidence will increase in response to an expansion of ridging aloft. Surface dewpoints above 60 degrees combined with strong heating should result in minimal inhibition, and a few isolated storms look probable during the afternoon hours as a result, though coverage and duration will both be much lower than today. && .LONG TERM... (Friday night through next Wednesday) Issued at 1244 PM CDT Thu Jul 24 2025 The long term package is on track for hot temperatures and dry conditions. An upper high will persist over southeastern CONUS, however will back build to the west while an upper trough deamplifies over the coast of California through the weekend. By middle of next week, the upper high will shift towards the Central Plains, covering most of southern CONUS. As the high strengthens and back builds, the monsoonal moisture plume will get pushed to the west, away from our region. Lack of the monsoonal moisture and subsidence from the upper high will keep precipitation chances near zero over the weekend and through next week. Southeasterly surface winds Saturday afternoon, drawing in moisture from the Gulf, could result in an isolated thunderstorm or two despite the subsidence. Height increases due to the upper ridging will keep temperatures hot through next week with some areas off the Caprock reaching triple digits over the weekend through next week. && .AVIATION... (00Z TAFS) Issued at 616 PM CDT Thu Jul 24 2025 Thunderstorms remain possible at KLBB and KPVW through around 04z and PROB30s have been included in the TAFs through that time. Convection is also possible at KCDS and should linger a few hours longer. Gusty and erratic winds and reduced visibilities are possible within any storms. Otherwise, VFR and light winds will persist into Friday morning. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...30 LONG TERM....10 AVIATION...19
Hazardous weather outlook, Jul 24, 12:48 PM CDT, 9 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1248 PM CDT Thu Jul 24 2025 TXZ021>044-251800- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1248 PM CDT Thu Jul 24 2025 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Scattered to numerous thunderstorms are expected across much of the region through late tonight. The strongest storms will be capable of producing wind gusts up to 65 mph and hail up to the size of quarters. Heavy rainfall may also result in localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated thunderstorms are forecast to develop Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 24, 7:11 PM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Lubbock TX
711 PM CDT Thu Jul 24 2025
TXZ028-250045-
Lamb TX-
711 PM CDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN LAMB COUNTY THROUGH 745
PM CDT...
At 711 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Sudan, or 7 miles south of Earth. This
thunderstorm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Earth, Sudan, and Amherst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3408 10262 3417 10261 3431 10247 3431 10235
3406 10226 3383 10261
TIME...MOT...LOC 0011Z 241DEG 3KT 3413 10245
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
26Special weather statement, Jul 24, 7:18 PM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Lubbock TX
718 PM CDT Thu Jul 24 2025
TXZ034-035-040-041-250115-
Terry TX-Hockley TX-Lynn TX-Lubbock TX-
718 PM CDT Thu Jul 24 2025
...GUSTY SHOWERS WILL IMPACT LUBBOCK...LYNN...TERRY AND HOCKLEY
COUNTIES THROUGH 815 PM CDT...
At 714 PM CDT, Doppler radar was tracking a strong outflow boundary
along a line extending from 4 miles south of Pep to 9 miles
northeast of Seagraves Airport. Movement was east at 35 mph. This
boundary may contain wind gusts of up to 55 mph along with areas of
blowing dust. While there is uncertainty regards to if this
boundary will maintain its speed, it may reach the I-27 and US 87
corridor by around 8 pm. Thus far, the peak mesonet wind reported
with this activity has been 42 mph though we have seen higher winds
over time with boundaries like this over the past several evenings.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lubbock, Levelland, Brownfield, Slaton, Abernathy, Tahoka, Wolfforth,
Shallowater, Idalou, Sundown, Anton, Ransom Canyon, O'Donnell, New
Moore, Lubbock South Plains Mall, Locketville, Slide, Woodrow, Reese
Center, and Lubbock International Airport.
&&
LAT...LON 3296 10239 3382 10255 3383 10163 3296 10160
TIME...MOT...LOC 0014Z 257DEG 29KT 3376 10253 3302 10240
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
26Special weather statement, Jul 24, 7:46 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Lubbock TX
746 PM CDT Thu Jul 24 2025
TXZ027-028-250115-
Bailey TX-Lamb TX-
746 PM CDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN BAILEY AND LAMB COUNTIES
THROUGH 815 PM CDT...
At 745 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles south of Earth. This thunderstorm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Littlefield, Earth, Sudan, Amherst, Bula, and Springlake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3431 10268 3432 10233 3427 10213 3390 10235
3383 10276 3384 10276
TIME...MOT...LOC 0045Z 186DEG 0KT 3414 10244
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
26Special weather statement, Jul 24, 7:48 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Lubbock TX
748 PM CDT Thu Jul 24 2025
TXZ024-025-030-250115-
Floyd TX-Briscoe TX-Hall TX-
748 PM CDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN FLOYD...SOUTHWESTERN
HALL AND SOUTHEASTERN BRISCOE COUNTIES THROUGH 815 PM CDT...
At 748 PM CDT, Doppler radar was tracking a strong thunderstorm over
Caprock Canyon State Park, moving northeast at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Silverton, Turkey, Caprock Canyon State Park, Quitaque, Valley
Schools, and South Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3443 10085 3431 10093 3431 10104 3419 10109
3408 10119 3427 10152 3431 10149 3431 10147
3433 10147 3466 10112
TIME...MOT...LOC 0048Z 224DEG 6KT 3442 10110
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
26Special weather statement, Jul 24, 9:04 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Lubbock TX
904 PM CDT Thu Jul 24 2025
TXZ021-022-250230-
Castro TX-Parmer TX-
904 PM CDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT PARMER AND NORTHWESTERN CASTRO
COUNTIES THROUGH 930 PM CDT...
At 903 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Lazbuddie, or 10 miles north of Muleshoe, moving east
at 15 mph. Additional storms were located south of Friona and near
Rhea.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Friona, Bovina, Summerfield, Lazbuddie, Oklahoma Lane, Rhea, and
Black.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3475 10250 3431 10253 3431 10288 3475 10304
TIME...MOT...LOC 0203Z 263DEG 11KT 3439 10274
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
26Special weather statement, Jul 24, 10:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lubbock TX
1010 PM CDT Thu Jul 24 2025
TXZ025-026-031-032-250345-
Childress TX-Motley TX-Hall TX-Cottle TX-
1010 PM CDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT CHILDRESS...NORTHEASTERN
MOTLEY...NORTHERN COTTLE AND SOUTHEASTERN HALL COUNTIES THROUGH 1045
PM CDT...
At 1010 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cee Vee, or 18 miles northwest of Paducah, moving northeast at 25
mph. Additional strong storms were locate near Estelline and north
of Childress.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Childress, Northfield, Cee Vee, Tell, Kirkland, and Estelline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3423 10000 3424 10001 3424 10004 3422 10005
3411 10051 3451 10072 3464 10034 3471 10000
TIME...MOT...LOC 0310Z 245DEG 20KT 3423 10048
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
26The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:11 PM CDT | Special Weather Statement | LUB | Lamb | 34 min |
| Jul 24, 7:18 PM CDT | Special Weather Statement | LUB | Hockley, Lubbock, Lynn, Terry | 57 min |
| Jul 24, 7:46 PM CDT | Special Weather Statement | LUB | Lamb | 29 min |
| Jul 24, 7:48 PM CDT | Special Weather Statement | LUB | Briscoe | 27 min |
| Jul 24, 7:56 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 49 min |
| Jul 24, 8:03 PM CDT | Flash Flood Warning | LUB | Briscoe | 109 min |
| Jul 24, 8:05 PM CDT | Flash Flood Warning | LUB | Lamb | 107 min |
| Jul 24, 8:32 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 43 min |
| Jul 24, 9:04 PM CDT | Special Weather Statement | LUB | Parmer | 26 min |
| Jul 24, 10:15 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 60 min |
| Jul 24, 11:33 PM CDT | Special Weather Statement | LUB | Kent | 27 min |
| Jul 24, 11:56 PM CDT | Special Weather Statement | LUB | Cottle, King | 34 min |
| Jul 25, 12:26 AM CDT | Special Weather Statement | LUB | Cottle | 34 min |
| Jul 25, 12:32 AM CDT | Special Weather Statement | LUB | King | 28 min |
| Jul 25, 12:33 AM CDT | Special Weather Statement | LUB | Kent | 27 min |
| Jul 25, 5:38 PM CDT | Special Weather Statement | LUB | Motley | 22 min |
| Jul 25, 6:05 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Hall, Motley | 40 min |
Nearby
Special Weather Statements in Texas, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.